Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 12, NWS Midland/Odessa, TX

March 27, 201011 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 27, 2010, 4:44 AM CDT for 11 counties in Texas. It took effect at Mar 27, 2010, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2010, 4:44 AM CDT (09:44 UTC)
In effect from
Mar 27, 2010, 11:00 AM CDT
Expired
Mar 27, 2010, 9:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Crane County, TX, Ector County, TX, Glasscock County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 59 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:42 PM CDT, 14 hours 2 minutes earlier.

Area forecast discussion, Mar 26, 2:42 PM CDT, 14 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT FRI MAR 26 2010

.DISCUSSION...
WINDS ARE PICKING UP ACROSS THE AREA AND THOUGH THE RED FLAG AND
HIGH WIND WARNINGS ARE VERIFYING...THE WIND ADVISORY IS FALLING A
LITTLE SHORT. THE REASON THE WINDS A LOWER IN THE PERMIAN BASIN
CAN BE SEEN WITH A LOOK AT AREA OBSERVATIONS THAT SHOWS THE
SURFACE PRESSURE GRADIENT IS NOT AS STRONG AS MODELS HAD FORECAST.
HOWEVER WITH THE UPPER LEVEL LOW STILL APPROACHING...THERE IS
STILL A CHANCE FOR THE GRADIENT TO TIGHTEN AND WINDS TO INCREASE
THIS AFTERNOON AND EVENING AND WILL THEREFORE CONTINUE THE WIND
ADVISORY AS IS.

A COLD FRONT WILL MOVE THROUGH TONIGHT WITH COLD AIR ADVECTION
CONTINUING ALL THE WAY INTO SUNDAY KEEPING HIGHS GENERALLY IN THE
60S THIS WEEKEND. EXPECT WARMER TEMPERATURES NEXT WEEK AS BROAD
UPPER RIDGING EARLY IN THE WEEK GIVES WAY TO A DIGGING UPPER LEVEL
LOW NEAR THE WEST COAST BRINGING SOUTHWESTERLY FLOW TO EASTERN NEW
MEXICO AND WEST TEXAS. PRESSURE FALLS IN THE LEE OF THE ROCKIES
WILL CAUSE LOW LEVEL MOISTURE TO SURGE BACK INTO THE PERMIAN BASIN
SETTING UP A DRY LINE WHICH WILL BISECT THE CWA. THE LATEST GFS
BREAKS OUT CONVECTION IN THE EASTERN PERMIAN BASIN AS THE UPPER
LOW NEARS BUT THUNDERSTORMS MAY FIRE THURSDAY AFTERNOON AS WELL.
HAVE NOT INTRODUCED POPS IN THE FORECAST YET BUT FORECAST
SOUNDINGS FOR THURSDAY SEEM TO SHOW TOO MUCH OF A CAP WHICH COULD
BE BROKEN ALONG THE DRYLINE.

HENNIG

&&

.FIRE WEATHER...
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS HAVE
MATERIALIZED EARLY THIS AFTERNOON ACROSS THE RED FLAG WARNING AREA.
AS EXPECTED...THE WORST CONDITIONS ARE LOCATED ACROSS THE GUADALUPE
MOUNTAINS AND THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO...WHERE
SOUTHWESTERLY WINDS OF 25-35 MPH WITH GUSTS OVER 45 MPH (LOCALLY
STRONGER IN THE HIGHER ELEVATIONS) HAVE COMBINED WITH SINGLE DIGIT
RH. ELSEWHERE...WIND SPEEDS ARE GENERALLY IN THE 20-25 MPH...RANGE
WITH A FEW GUSTS OVER 30 MPH ALONG WITH RH VALUES OF 10-15 PCT.
RED FLAG CONDITIONS WILL LIKELY CONTINUE THROUGH THE EARLY TO MID
EVENING HOURS...BEFORE RH SLOWLY RISES ABOVE 15 PCT. WIND SPEEDS
WILL STAY ELEVATED THROUGH MUCH OF THE EVENING. WE WILL ALLOW THE
RED FLAG WARNING TO REMAIN INTACT UNTIL EXPIRATION AT 11 PM CDT...
OR 10 PM MDT.

A COLD FRONT IS STILL ON TRACK TO PUSH THROUGH THE REGION LATE
TONIGHT THROUGH SATURDAY MORNING. NORTHWESTERLY WINDS AROUND 20 MPH
ARE LIKELY BEHIND THE FRONT SATURDAY. COOLER TEMPERATURES AND
SLIGHTLY HIGHER DEWPOINTS MAY KEEP RH VALUES ABOVE 15 PCT ACROSS
PORTIONS OF SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN.
MUCH DRIER AIR AND WARMER TEMPERATURES WILL BE LOCATED ACROSS AREAS
ESPECIALLY ALONG AND WEST OF THE PECOS RIVER. STILL UNCERTAINTY
REGARDING HOW MUCH OF THE REGION WILL EXPERIENCE RED FLAG CONDITIONS
SATURDAY...SO WE WILL KEEP THE FIRE WEATHER WATCH GOING FOR ALL
AREAS AND ALLOW THE NEXT SHIFT TO DECIDE ON WHICH LOCATIONS SHOULD
BE UPGRADED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              50  68  43  64  /   0  10  10   0
CARLSBAD NM                48  69  37  62  /   0  10   0   0
DRYDEN TX                  51  83  46  72  /   0   0   0   0
FORT STOCKTON TX           51  73  39  65  /   0   0   0   0
GUADALUPE PASS TX          44  59  35  57  /   0   0   0   0
HOBBS NM                   46  63  37  62  /   0  10  10   0
MARFA TX                   35  67  20  60  /   0   0   0   0
MIDLAND INTL AIRPORT TX    48  68  40  65  /   0  10  10   0
ODESSA TX                  49  68  40  65  /   0  10  10   0
WINK TX                    47  72  41  67  /   0  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... EDDY COUNTY PLAINS...NORTHERN LEA COUNTY.

TX...RED FLAG WARNING UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR
     THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER
     TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...WARD...WINKLER.

     HIGH WIND WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM 9 PM THIS EVENING TO 1 PM CDT SATURDAY
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.

&&

21/10
Hazardous weather outlook, Mar 26, 2:28 PM CDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT FRI MAR 26 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
228 PM CDT FRI MAR 26 2010 /128 PM MDT FRI MAR 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF WARM AND VERY WINDY CONDITIONS...VERY LOW
RELATIVE HUMIDITY...AND ONGOING HIGH TO VERY HIGH FIRE DANGER WILL
CONTINUE TO RESULT IN FAVORABLE WEATHER CONDITIONS FOR RAPID FIRE
GROWTH AND SPREAD ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST AND
SOUTHWEST TEXAS THROUGH LATE THIS EVENING. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 11 PM CDT...OR 10 PM MDT FOR LOCATIONS
GENERALLY ALONG AND WEST OF A LAMESA...MIDLAND...FORT STOCKTON...
MARATHON LINE.

VERY WINDY CONDITIONS WILL PERSIST ACROSS SOUTHEAST NEW MEXICO AND
MUCH OF WEST AND SOUTHWEST TEXAS THROUGH LATE THIS AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS...WHERE A HIGH WIND WARNING REMAINS IN EFFECT THROUGH
SATURDAY MORNING. A HIGH WIND WARNING IS ALSO IN EFFECT THROUGH
THE REST OF THIS AFTERNOON ACROSS THE VAN HORN CORRIDOR...THE
EDDY COUNTY PLAINS...AND NORTHERN LEA COUNTY IN SOUTHEAST NEW
MEXICO. A WIND ADVISORY REMAINS IN EFFECT THROUGH THE REST OF THIS
AFTERNOON ACROSS THE PERMIAN BASIN...CENTRAL AND SOUTHERN LEA
COUNTY IN SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS
REGION...AND THE MARFA PLATEAU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRY AND WINDY CONDITIONS WILL BE POSSIBLE ACROSS THE REGION AGAIN
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF WEST
TEXAS AND SOUTHEAST NEW MEXICO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.